MAUDE Adverse Event Report: BALT USA HYBRID GUIDEWIRE

BALT USA HYBRID GUIDEWIRE
Model Number HYBRID007J
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).Analysis pending on the device return to supplier balt extrusion.
 
Event or Problem Description
It was reported that: "the physician inserted the wire in the microcatheter and advanced the wire outside the distal end of the microcatheter, the distal tip of the wire was separated from the proximal end of the wire.The tip of the wire then was carried forward by blood flow and had to be retrieved with a snare.".
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).30aug2022: review of open complaints within the balt usa database revealed that the investigation for this complaint file has been completed within supplier balt extrusion's qms, therefore the investigation results have been updated accordingly.Complaint file has remained open greater than 45 days due to analysis delays at the supplier, balt extrusion.The device was determined to be unavailable for analysis after multiple follow-ups were performed with the issuer.Investigation performed by supplier balt extrusion.Summary as follows: the affected device (hybrid007j) was not returned to balt extrusion sas for the investigation.Thus, we were not able to perform the full investigation on that case consequently.This analysis was based on the manufacturing records for this specific batch and the data issued from our post-marketing surveillance process.The lot history records (lhrs) review did not highlight any anomaly which could potentially explain the issue experienced during the procedure.During the manufacturing process, several tests are performed: - destructive testing by sampling: wire twisting.- destructive testing by sampling: wire bending - 100% control of the welding diameter - all units are tested with a non-destructive bending test.The results of these different controls and steps conformed to the specifications.The description of the incident mentions the rupture of the guidewire during use the physician inserted the wire in the microcatheter and advanced the wire outside the distal end of the microcatheter, the distal tip of the wire was separated from the proximal end of the wire.We could not observe the incident reported by the user as the product was not returned for investigation.Based on the data gathered during our post-marketing surveillance program, the reported incident could be explained by : - the manufacturing process (e.G : wrong welding between the distal part and the proximal part).We could not confirm this hypothesis as the review of manufacturing records did not reveal any anomaly.- the use of an incompatible microcatheter.We can not confirm this hypothesis as the used microcatheter was not returned for investigation - a complex anatomy.Indeed , complex anatomy/tortuous anatomy can generate frictions inside the system and lead to the rupture of the guidewire during the procedure.We can not confirm this hypothesis as we have no information on the patient anatomy - a wrong manipulation during withdrawal of the guidewire from the dispenser hoop ( use of an excessive force).The guidewire shall be well hydrated before being removed from its dispenser hoop.Furthermore, it shall be removed very carefully.Indeed, the guidewire can be weakened or damaged if it is pulled.As mentioned in the ifu "preparing the guidewire : remove the guidewire from its protective tube, taking special care with the distal part.If you have difficulties in removing the guidewire, perfuse a sterile physiological saline solution into the protective case.Examine the guidewire to make sure that it has not been damaged.Rinse the guidewire with the sterile physiological saline solution".We could not confirm this hypothesis as we have no information on the user experience with the use of hybrid products.In conclusion, based on the description of the incident, the batch records review, and our postmarketing experience, we can not accurately determine the root-cause of this incident.The review of manufacturing records did not reveal any anomaly.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description

Brand Name
HYBRID GUIDEWIRE
Common Device Name
HYBRID
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key11118621
Report Number3014162263-2020-00039
Device Sequence Number19846376
Product Code MOF
UDI-Device Identifier00818053022746
UDI-Public00818053022746
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K182337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Model NumberHYBRID007J
Device Lot Number00403909
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown